Flash Flood, Christian
- When
- August 2, 1:26 PM CST to 2:30 PM CST
- Where
- Christian County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.894, -87.490 (the zone’s center; the record gives no point)
High water was reported over numerous side roads in the Hopkinsville area. Several roads were closed, including a primary route.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
High water was reported over numerous side roads in the Hopkinsville area. Several roads were closed, including a primary route. In Todd County, water was reported over a few roadways, including Highways 181 and 102.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 2, 1:00 PM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT SAT AUG 2 2003 MODELS INSIST ON HANGING LONG WAVE TROF AROUND UNTIL AT LEAST TUE...AFTER WHICH TIME SOME RIDGING BUILDS IN AND ALLOWS FOR A DRIER MID TO LATE WEEK FORECAST. UNTIL THEN...THERE WL BE A SLGT CHC-CHC PCPN ALMOST ANYTIME. WHILE FA REMAINS IN SLGT RISK SVR THRU DAY2...CONCERN OVER NEXT 72 HOURS IS ALSO PCPN AND FLOOD POTENTIAL. DESPITE HEAVY RAIN POTENTIAL THIS PM...FLOODING IS MORE OF THE URBAN/SMALL STREAM VARIETY VERSUS FFW. LINGERING LOW LAYER BOUNDARY WL REMAIN FOCUS FOR SHRA/TSRA AND ITS SLIGHT MOVEMENT SOUTH...THEN BACK NORTH WITH TIME...FAIRLY EVENLY DISTRIBUTES BEST CHC PCPN AREAS OVER FA SO AS TO NOT SHOW AN OBVIOUS FOCUS ON ONE AREA FOR TOO LENGTHY OF A PERIOD THAT WOULD PRODUCE OVERT FLOOD PROBLEMS. WL THEREFORE OPT TO HANDLE ANY FLOODING VIA SHORT FUSE PRODUCTS. WITH ALL OF THE RECENT CONVECTION TEMPS HAVE RUN AOB GUIDANCE NOS...AND WL LIKELY RETAIN THAT BIAS AS LONG AS THE TROF AND ASSOCIATED BOUNDARY ARE LINGERING IN THE VCNTY. WL THEREFORE SHOW AN AOB MOS SKEW TO TEMPS THRU MID WEEK...TAPERING TO NR MOS NOS BY LATE IN THE FORECAST. .PAH...NONE.
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-030915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE AREA TODAY AND TONIGHT. A COLD FRONT WAS POISED JUST NORTH AND WEST OF THE QUAD STATE...FROM...CHICAGO THROUGH...ST LOUIS TO...SPRINGFIELD MO. THIS WILL BE THE FOCUSING MECHANISM FOR STORM DEVELOPMENT TODAY AND TONIGHT. STORMS WILL DEVELOP ALONG THE FRONT AND TRAVEL EAST INTO LOWER OHIO AND MID MISSISSIPPI VALLEYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR THE ENTIRE QUAD STATE AREA AGAIN SUNDAY. THE AFOREMENTIONED BOUNDARY IS EXPECTED TO MOVE THROUGH THE AREA SUNDAY...RESULTING IN ANOTHER CHANCE OF SEVERE THUNDERSTORMS AS FRONTAL PASSAGE OCCURS. OTHERWISE...AS WE HEAD THROUGH THE UPCOMING WORK WEEK...AN ISOLATED AFTERNOON THUNDERSTORM WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS MAY BE REQUESTED ACROSS THE ENTIRE QUAD STATE TODAY...TONIGHT AND SUNDAY. KH
ILZ088>094-KYZ001>011-MOZ086-087-100-107>112-114-021500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 913 AM CDT SAT AUG 2 2003 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS CANCELLED THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTHEAST MISSOURI...FAR SOUTHERN ILLINOIS...AND SOUTHWEST KENTUCKY.
The national radar mosaic for the moment the first event began.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378197, 5378198.